Alert archive / Mississippi / Flash Flood Warnings in 2016

Flash Flood Warning 116, NWS Jackson, MS

April 29, 2016Lowndes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 29, 2016, 5:32 PM CDT for Lowndes County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 5:32 PM CDT (22:32 UTC)
Expired
Apr 29, 2016, 8:30 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

143 
WGUS54 KJAN 292232
FFWJAN
MSC087-300130-
/O.NEW.KJAN.FF.W.0116.160429T2232Z-160430T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT FRI APR 29 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...

* UNTIL 830 PM CDT

* AT 531 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLUMBUS...NEW HOPE AND STEENS. 

ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3330 8830 3329 8851 3354 8853 3355 8852
      3352 8848 3356 8850 3356 8849 3357 8849
      3361 8845 3367 8827

$$

CME
1 follow-up statement
784 
WGUS74 KJAN 300027
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT FRI APR 29 2016

MSC087-300037-
/O.CAN.KJAN.FF.W.0116.000000T0000Z-160430T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
727 PM CDT FRI APR 29 2016

...THE FLASH FLOOD WARNING FOR EASTERN LOWNDES COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3330 8830 3329 8851 3354 8853 3355 8852
      3352 8848 3356 8850 3356 8849 3357 8849
      3361 8845 3367 8827

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 3:59 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 29, 3:59 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT FRI APR 29 2016

...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAIN WILL CONTINUE TO BE
AN INCREASING THREAT IN THE SHORT TERM...

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
LATEST SATELLITE IMAGERY SHOWED AN UPPER TROUGH OVER THE
ROCKIES...WHICH HAD BECOME NEGATIVELY TILTED WITH AN ASSOCIATED
NEARLY CLOSED LOW NEAR THE FOUR CORNERS REGION. AN UPPER JET SEGMENT
OF 110 KNOTS WAS COMING AT THE BASE OF THE UPPER TROUGH. A SERIES OF
SHORT WAVES WAS COMING OUT OF THE UPPER TROUGH IN THE SOUTHERN
STREAM FROM THE SOUTHWEST. THE SUBTROPICAL JET WAS NOTED TO THE
SOUTH OVER THE GULF. OTHERWISE AN MCS WAS NOTED AROUND THE MIDSOUTH
REGION...WHICH HAS SOME SEVERE AND LOCALLY HEAVY RAIN RISKS. THE
ACTIVITY WAS STAYING NORTH OF I-20 DUE TO THE STRENGTH FO THE CAP
ACROSS THE SOUTH HALF OF THE REGION. ON THE SURFACE A WARM FRONT WAS
NOTED ACROSS THE NORTHWEST.

FOR TONIGHT THROUGH SATURDAY NIGHT...EXPECT AN ACTIVE PERIOD AS THE
CLOSED LOW NEAR THE FOUR CORNERS REGION BRINGS IN A SERIES OF SHORT
WAVES IN FROM THE SOUTHWEST. THIS WILL BRING A RISK OF SOME SEVERE
WEATHER FOR THE NORTH TONIGHT AND FOR THE WESTERN AREAS ON SATURDAY
AND SATURDAY NIGHT. THERE WILL BE GOOD INSTABILITY AND FORCING WITH
THESE SHORT WAVES. THE PRIMARY RISKS THROUGH THE PERIOD WILL BE
DAMAGING WINDS...GOLF BALL SIZED HAIL AND A POSSIBLE TORNADO.  PER
PREVIOUS DISCUSSION IT WILL PROBABLY BECOME MORE OF A HEAVY RAIN
ISSUE AS WE PUSH INTO THE SATURDAY NIGHT.

AS FAR AS HEAVY RAIN POTENTIAL IS CONCERN MOISTURE TRANSPORT WILL BE
IMPRESSIVE WITH PWATS AROUND 1.8 TO 2 INCHES...WHICH WILL BRING SOME
FLASH FLOOD POTENTIAL. RIGHT NOW IT LOOKS LIKE WE WILL BE LOOKING AT
AROUND 3-5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WPC HAS A
SLIGHT RISK OF EXCEEDING FLASH FLOOD GUIDANCE FOR THE EXTREME
NORTHWEST FOR TONIGHT...THEN MOST OF THE AREA FOR SATURDAY INTO
SATURDAY NIGHT. SO WITH THE MODELS BRINGING WAVE AFTER WAVE OVER THE
CWA WILL PUT OUT A FLASH FLOOD WATCH. WILL BEGIN IN THE NORTHWEST
AREA FOR TONIGHT...THEN EXPAND ACROSS MOST OF THE REGION FOR
SATURDAY INTO SATURDAY NIGHT. SO WITH THIS IN MIND PUT IN HEAVY RAIN
WORDING IN THE GRIDS.

FOR SUNDAY INTO SUNDAY NIGHT...OUR CHANCES OF CONVECTION WILL
CONTINUE THROUGH THE REST OF THE SHORT TERM. WPC HAS A SLIGHT
RISK OF RAINFALL EXCEEDING FLASH FLOOD GUIDANCE FOR THE SOUTH
DURING THE PERIOD GENERALLY SOUTH OF INTERSTATE 20. FOR NOW
WILL NOT MENTION LOCALLY HEAVY ON ANY GRAPHICS FOR THIS PERIOD.

AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE IN THE 80S AND LOWS
WILL BE IN THE 60S./17/

.LONG TERM...(MONDAY THROUGH THURSDAY)...
A SERIES OF SHORTWAVES WILL CONTINUE OUR RAIN CHANCES THROUGH EARLY
NEXT WEEK. A SHARP SHORTWAVE WILL FINALLY END THE RAIN FROM THE WEST
BY WEDNESDAY. THIS WILL PUT THE REGION UNDER A DEEP UPPER TROUGH
WITH A BLOCKING RIDGE OVER THE ROCKIES. SO DRY NORTHWEST FLOW ALOFT
WILL SET UP A DRY PERIOD REGIME OVER THE REGION FOR THE REMAINDER OF
THE WORK WEEK. AS WE MOVE INTO THE WEEKEND MODELS DIFFER ON WHAT
KIND OF UPPER RIDGING DEVELOPS OVER THE REGION IN ANY CASE THIS WILL
CONTINUE OUR BOUT OF DRY WEATHER THROUGH THE WEEKEND ACCORDING TO
THE GFS...WHILE THE EURO TRIES TO BRING IN SOME RAIN BY THE END OF
THE WEEKEND.

AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE MAINLY IN THE 70S AND LOWS
WILL BE MAINLY IN THE 50S./17/

&&

.AVIATION...SCATTERED TO NUMEROUS TSRA WILL CONTINUE OVER
AREAS NORTH OF I-20. THESE STORMS WILL HAVE THE ABILITY TO BRIEFLY
DROP CIGS/VSBYS TO IFR AS THEY PASS OVER AN AERODROME. THESE
CONDITIONS WILL LIKELY CONTINUE INTO THE EVENING.
THEREAFTER...MVFR/IFR CIGS WILL DEVELOP AGAIN BY 30/06Z AND LINGER
THROUGH MOST OF THE PERIOD./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  84  66  80 /  21  51  71  60
MERIDIAN      66  86  67  81 /  17  30  55  61
VICKSBURG     70  83  66  81 /  39  67  70  52
HATTIESBURG   69  87  70  82 /   6  28  36  65
NATCHEZ       71  82  67  80 /  28  65  67  61
GREENVILLE    68  81  65  82 /  63  61  65  35
GREENWOOD     66  82  66  81 /  49  51  66  50

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 29, 4:50 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT FRI APR 29 2016

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034-035-040-041-
302200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-
450 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...MAINLY SATURDAY

FLOODING
THREAT...ELEVATED
TIMING...MAINLY SATURDAY

THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE STORMS MAINLY THIS
EVENING...BUT HEAVY RAIN AND LOCALIZED FLASH FLOODING SHOULD BE A
CONCERN THROUGH THE NIGHT.

A GREATER THREAT FOR SEVERE WEATHER AND FLASH FLOODING MAY EVOLVE
SATURDAY AS THUNDERSTORMS REDEVELOP ACROSS THE OUTLOOK AREA. THE
BIGGEST CONCERN WILL BE FOR HAIL UP THE SIZE OF TENNIS BALLS.
THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING
IN VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL BE A CONCERN
GOING INTO SATURDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH SATURDAY NIGHT.

MSZ026>029-032-036-037-042>044-302200-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-HOLMES-ATTALA-YAZOO-
MADISON MS-LEAKE-
450 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT THROUGH SATURDAY

FLOODING
THREAT...ELEVATED
TIMING...SATURDAY

THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE STORMS MAINLY THIS
EVENING. A GREATER THREAT FOR SEVERE WEATHER AND FLASH FLOODING MAY
EVOLVE SATURDAY AS THUNDERSTORMS REDEVELOP ACROSS THE OUTLOOK AREA.
THE BIGGEST CONCERN WILL BE FOR HAIL UP THE SIZE OF GOLF BALLS.
THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING
IN VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL BE A CONCERN
GOING INTO SATURDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH SATURDAY NIGHT.

MSZ030-031-033-038-039-045-046-302200-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-
450 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TONIGHT

FLOODING
THREAT...LIMITED
TIMING...SATURDAY

THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE STORMS MAINLY THIS
EVENING. A THREAT FOR FLASH FLOODING MAY EVOLVE SATURDAY AS
THUNDERSTORMS REDEVELOP ACROSS THE OUTLOOK AREA. THUNDERSTORMS COULD
MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING IN VERY HEAVY RAIN
AND LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

FLOODING IS POSSIBLE FOR NORTHEAST MISSISSIPPI...EAST CENTRAL
MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF
SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI ON
SATURDAY NIGHT.

THE THREAT FOR FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY
NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ024>026-MSZ047>050-053>055-059>063-302200-
CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-
COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
450 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...SATURDAY

FLOODING
THREAT...ELEVATED
TIMING...SATURDAY

THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING MAY INCREASE SATURDAY
AS THUNDERSTORMS DEVELOP ACROSS THE OUTLOOK AREA. THE BIGGEST
CONCERN WILL BE FOR HAIL UP THE SIZE OF GOLF BALLS. THUNDERSTORMS
COULD MOVE REPEATEDLY OVER THE FORECAST AREA RESULTING IN VERY HEAVY
RAIN AND LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE THREAT FOR SEVERE WEATHER AND FLASH FLOODING WILL BE A CONCERN
GOING INTO SATURDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SATURDAY
THROUGH SATURDAY NIGHT.

MSZ051-052-056>058-064>066-072>074-302200-
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
450 PM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

FLOODING
THREAT...LIMITED
TIMING...SATURDAY

THE THREAT FOR FLASH FLOODING COULD INCREASE SATURDAY AFTERNOON AS
THUNDERSTORMS WITH HEAVY RAIN DEVELOP ACROSS THE OUTLOOK AREA.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE THREAT FOR FLASH FLOODING WILL BE A CONCERN GOING INTO SATURDAY
NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 29, 5:00 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
500 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             COLUMBUS                33.51N 88.40W
04/29/2016  E2.00 INCH       LOWNDES            MS   BROADCAST MEDIA

            HAIL BETWEEN HEN EGG AND TENNIS BALL SIZE REPORTED AT THE
            EAST BANK LOCK AND DAM.

&&

27
Local storm report, Apr 29, 5:01 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
501 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             NEW HOPE                33.45N 88.32W
04/29/2016  E1.00 INCH       LOWNDES            MS   BROADCAST MEDIA

            ON FOWLER DR

&&

CME
Local storm report, Apr 29, 5:02 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             3 NNW OAK GROVE         32.90N 91.42W
04/29/2016  E1.50 INCH       WEST CARROLL       LA   LAW ENFORCEMENT

&&

CME
Local storm report, Apr 29, 5:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     HAIL             3 N COLUMBUS            33.55N 88.40W
04/29/2016  E1.75 INCH       LOWNDES            MS   PUBLIC

            GOLF BALL SIZED HAIL 3 MILES NORTH OF COLUMBUS

&&

27
Local storm report, Apr 29, 5:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 N COLUMBUS            33.55N 88.40W
04/29/2016  E1.00 INCH       LOWNDES            MS   PUBLIC

            QUARTER SIZED HAIL AT INTERSECTION OF LINCOLN RD AND HWY
            45 N JUST N OF COLUMBUS

&&

27
Local storm report, Apr 29, 5:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     HAIL             NEW HOPE                33.45N 88.32W
04/29/2016  E1.00 INCH       LOWNDES            MS   BROADCAST MEDIA

            ON FOWLER DR

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 11:56 AM CDTSpecial Weather StatementJANBolivar34 min
Apr 29, 12:18 PM CDTSpecial Weather StatementJANSunflower27 min
Apr 29, 12:20 PM CDTSpecial Weather StatementJANWashington40 min
Apr 29, 12:29 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower46 min
Apr 29, 1:02 PM CDTSevere Thunderstorm WarningJANGrenada58 min
Apr 29, 2:05 PM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery2 hr
Apr 29, 2:20 PM CDTSpecial Weather StatementJANCarroll, Montgomery25 min
Apr 29, 2:58 PM CDTSpecial Weather StatementJANWebster47 min
Apr 29, 3:09 PM CDTSevere Thunderstorm WarningJANWebster32 min
Apr 29, 4:02 PM CDTSevere Thunderstorm WarningJANClay, Lowndes58 min
Apr 29, 4:06 PM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 23 more24 hr
Apr 29, 4:20 PM CDTSevere Thunderstorm WarningJANIssaquena28 min
Apr 29, 4:52 PM CDTSevere Thunderstorm WarningJANLowndes53 min

Nearby

Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.